Heat, Craighead
- When
- June 15, 11:00 AM CST to June 17, 4:00 PM CST
- Where
- Craighead forecast zone
- Reported by
- ASOS
- Coordinates
- 35.831, -90.633 (the zone’s center; the record gives no point)
Heat index values climbed above 105 degrees.
Upper level high pressure built over the Mid-South. High temperatures combined with high humidity to create dangerous conditions across much of the Mid-South.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Upper level high pressure built over the Mid-South. High temperatures combined with high humidity to create dangerous conditions across much of the Mid-South.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 15, 9:24 AM CST, 1 hour 36 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 1024 AM CDT Fri Jun 15 2018 .UPDATE... Temperatures are running 4-8 degrees warmer than they were 24 hours ago suggesting we may blast through the high temperatures we saw yesterday. Raised highs a few degrees accordingly. As a result we may see much of the Midsouth approach 105 degree Heat Indices, but it still looks like we will fall just shy of Heat Advisory criteria. Advisory criteria look more likely tomorrow as dew points climb well into the 70s. The intense heat may result in isolated thunderstorms this afternoon. 30 && .PREV DISCUSSION... /issued 615 AM CDT Fri Jun 15 2018/ An upper level ridge of high pressure will remain in place across the Mid South through Saturday. A few isolated showers and thunderstorms cannot be ruled out during peak heating across eastern and southern sections both this afternoon and again on Saturday afternoon. Hot and humid conditions will also persist with highs into the lower and middle 90s. Heat index values will approach heat advisory criteria this afternoon and exceed in several locations on Saturday. Plan to keep the special weather statement for heat in place for today and a heat advisory may be considered for Saturday across the western half of the region as temperatures may be a degree or two higher. Low temperatures will remain well into the 70s overnight through the weekend with uncomfortable conditions even at night as high humidity persists. The upper ridge will weaken by Sunday as tropical moisture from the Gulf of Mexico surges northward into the area. This should result in increased chances for showers and thunderstorms, especially across north Mississippi. Temperatures should be a few degrees lower Sunday but still into the lower 90s along with high humidity levels. Very warm and humid conditions will continue into much of next week as upper level high pressure shifts west towards the Arklatex but still influences our weather pattern. This will support daily chances for showers and thunderstorms, especially during peak heating. Temperatures will remain very warm with highs mainly in the lower 90s and lows in the 70s. Humidity levels will also remain high through the extended forecast period. JLH && .AVIATION...12Z TAFs Temporary MVFR conditions at MKL and LIFR conditions at TUP this morning will improve to VFR conditions for the remainder of the period at all sites. Light south winds expected through the period. Potential for VCTS at TUP this afternoon but coverage doesn't warrant inclusion in TAF at this time. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 411 AM CDT Fri Jun 15 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 411 AM CDT Fri Jun 15 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Afternoon heat indices may exceed 105 degrees over portions of the Mid South on Saturday. A heat advisory may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JLH
The national radar mosaic for the moment the first event began.
4 heat. Local standard time, as filed.
Heat index values climbed above 105 degrees.
Heat index values climbed above 105 degrees.
Heat index values climbed above 105 degrees.
Heat index values climbed above 105 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 772794, 772795, 772796, 772797.